MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-313
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
When triathlon ps x3 tibial insert (13mm) was attempted to fix using an impactor, inside was fixed without a gap.But there was about 1mm gap outside and it could not be fixed.The base plate was then cleaned completely and attempted to fix the insert again.But the status was the same.The insert was then exchanged with 11mm one.The reporter¿s request: please investigate and confirm if the insert (13mm) can be actually fixed to a tibial base plate.Alternate translation december 5, 2019: x3 insert ps13mm was used.I inserted it with an impactor but the inside was fixed without a gap.The outside floated about 1mm and could not be fixed.After thoroughly cleaning the baseplate and trying again, the same phenomenon occurred and an 11mm insert was inserted.Is there a defect in the insert itself? if not, what can be the reason for this?.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection of the returned device noted the following: damage consistent with the explantation process was observed on the anterior surface of the implant.Damage consistent with attempted implantation was observed on the articulating and posterior surfaces of the implant.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional and functional testing were not possible due to the damage noted on the returned product.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: no photograph was provided of the intra-operative event where it was reported there was a gap between the insert and baseplate components.Visual inspection of the returned device noted the following: damage consistent with the explantation process was observed on the anterior surface of the implant.Damage consistent with attempted implantation was observed on the articulating and posterior surfaces of the implant.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.It is was reported that the insert was removed and a second implantation was attempted without success.Following this an 11mm insert was used and implanted without issue.The exact cause of the event could not be determined, it is not known if any intra-operative event took place which may have resulted in the seating/locking issue.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9521852
Report Number0002249697-2019-04123
Device Sequence Number16219885
Product Code MBH
UDI-Device Identifier07613327050653
UDI-Public07613327050653
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number5532-G-313
Device Catalogue Number5532-G-313
Device Lot Number99042818C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;